Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 6, NWS San Angelo, TX

April 10, 20115 counties in Texas

NWS San Angelo, TX issued this wind advisory at Apr 10, 2011, 4:06 AM CDT for 5 counties in Texas. It took effect at Apr 10, 2011, 9:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 4:06 AM CDT (09:06 UTC)
In effect from
Apr 10, 2011, 9:00 AM CDT
Expired
Apr 10, 2011, 2:18 PM CDT
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX

The radar

The Dyess AFB radar (KDYX), 97 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6139 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WWUS74 KSJT 100906
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 AM CDT SUN APR 10 2011

...STRONG WINDS ACROSS WESTERN SECTIONS OF THE BIG COUNTRY AND 
CONCHO VALLEY TODAY...

.STRONG GUSTY WINDS WEST WINDS ARE EXPECTED BEHIND A DRYLINE AND
PACIFIC FRONT...AS IT MOVES EAST INTO WESTERN SECTIONS OF THE BIG
COUNTRY AND CONCHO VALLEY THIS MORNING. THE STRONG WINDS WILL SUBSIDE
LATE THIS AFTERNOON.

TXZ049-054-064-098-113-110000-
/O.NEW.KSJT.WI.Y.0006.110410T1400Z-110411T0000Z/
FISHER-NOLAN-STERLING-HASKELL-JONES-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...HASKELL...STAMFORD...ANSON...HAMLIN
406 AM CDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING.

* FOR AREAS ALONG AND WEST OF A STERLING CITY...SWEETWATER...
  ANSON...TO HASKELL LINE.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS.

* TIMING: 9 AM THROUGH 7 PM. 

* WINDS: WEST WINDS 25 TO 35 MPH...WITH GUSTS TO 45 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$


04
1 follow-up statement
550 
WWUS74 KSJT 101918
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
218 PM CDT SUN APR 10 2011


TXZ049-054-064-098-113-102030-
/O.CAN.KSJT.WI.Y.0006.000000T0000Z-110411T0000Z/
FISHER-NOLAN-STERLING-HASKELL-JONES-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...HASKELL...STAMFORD...ANSON...HAMLIN
218 PM CDT SUN APR 10 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND
ADVISORY. 

THE THREAT OF STRONG WINDS THIS AFTERNOON AND EVENING HAS
DIMINISHED. THUS...WE HAVE CANCELLED THE WIND ADVISORY.

$$


HUBER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:47 AM CDT, 19 minutes earlier.

Area forecast discussion, Apr 10, 3:47 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
347 AM CDT SUN APR 10 2011

.SHORT TERM...
WINDY WITH GUSTS OF 30 TO 40 MPH EARLY THIS MORNING...AS STRONG 65
KT LOW LEVEL JET INDICATED IN SAN ANGELO AND DYESS RADAR VADS...
PARTIALLY MIXED DOWN. DRYLINE/PACIFIC FRONT WAS JUST WEST OF A
MIDLAND... LUBBOCK... GAGE LINE AT 3 AM.

RED FLAG CONDITIONS STILL LIKELY TODAY OVER MUCH OF THE BIG COUNTRY
AND AND CONCHO VALLEY...ALTHOUGH I REMOVED THE FIRE WEATHER WATCH
OVER SOUTHEAST COUNTIES. GFS AND NAM MODELS HAVE BACKED DOWN ON WIND
SPEEDS TODAY...AND INDEED WINDS SHOULD DECREASE AFTER MID MORNING
MIXING. HOWEVER...BOTH MODELS ARE STILL INDICATING 45-50 KT WIND MAX
OVER THE BIG COUNTRY AND CONCHO VALLEY AT 18Z (1 PM) AND EXPECT GOOD
MIXING CONDITIONS TO BRING AT LEAST SOME OF THOSE WINDS TO THE
GROUND. STRONGEST WINDS WILL BE OVER FISHER AND NOLAN COUNTIES. DRY
LINE/SURFACE FRONT MOVES EAST OF A THROCKMORTON...ABILENE...SAN
ANGELO...SONORA LINE AROUND 10 AM...THEN HANGS UP ALONG A BROWNWOOD
TO JUNCTION LINE LATE AFTERNOON.

LEFT IN A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN
THIS AREA. COLD FRONT OTHERWISE MOVES IN LATE TONIGHT/EARLY MONDAY
MORNING...SHIFTING WINDS TO THE NORTH.

04

.LONG TERM...
THE MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT REGARDING THE OVERALL
SYNOPTIC PATTERN THROUGH THE NEXT 5-7 DAYS. WE WILL START OFF THE
WORK WEEK A BIT COOLER THAN WE HAVE BEEN OVER THE PAST SEVERAL DAYS
AS COOLER AIR IN THE WAKE OF THE PACIFIC FRONT SETTLES OVER THE
REGION. CLEAR SKIES AND DRY TEMPS ARE EXPECTED BENEATH SHORTWAVE
RIDGING WITH HIGHS IN THE UPPER 70S TO NEAR 80 DEGREES. THE
SHORTWAVE RIDGE WILL TRANSLATE TO THE EAST BY TUESDAY AS A
BROAD...YET UNIMPRESSIVE TROF...DIGS OVER THE SOUTHWEST CONUS. A
MORE IMPRESSIVE CLOSED LOW IS PROGGED TO SPIN OVER THE GULF OF AK
DURING THIS TIME BUT MOST OF THIS ENERGY WILL REMAIN TO OUR NORTH. A
FAIRLY POTENT SHORTWAVE TROF IS PROGGED TO MOVE ACROSS THE SOUTHERN
ROCKIES ON TUESDAY WHICH SHOULD RESULT IN STRONG LEE CYCLOGENESIS
AND INCREASING RETURN FLOW. MID LEVEL HEIGHTS WILL INCREASE BY A FEW
DM AND WITH DEEP MIXING WE SHOULD SEE MAX TEMPS IN THE LOW/MID 80S.

THE WARM UP WILL CONTINUE ON WEDNESDAY AS ANOTHER MODEL DEPICTED
SHORTWAVE MOVES INTO THE SOUTHERN PLAINS. WINDS WILL BECOME MORE
SOUTHWESTERLY WHILE TEMPS IN THE 800MB-750MB RANGE ARE PROGGED TO
CLIMB BY APPROX 4C. THIS SHOULD SUPPORT MAX TEMPS IN THE UPPER 80S
TO LOWER 90S. WE WILL ALSO SEE A DRYLINE SHARPEN OVER THE CENTRAL
PORTION OF THE CWA BUT GFS BUFR SOUNDINGS INDICATE THAT ANY
INSTABILITY ON THE MOIST SIDE OF THE DRYLINE WILL BE WASTED BY A
STRONG CAP. THUS...NO POPS HAVE BEEN INCLUDED. THE DRYLINE WILL MIX
BACK TO THE WEST WEDNESDAY NIGHT BUT WILL SURGE BACK TO THE EAST ON
THURSDAY. GUSTY WEST WINDS ARE ANTICIPATED BEHIND A PACIFIC COLD
FRONT PROGGED TO MOVE THROUGH THE CWA DURING THE DAY. WE WILL BE
RATHER DRY AS HUMIDITIES PLUMMET DURING THE AFTERNOON. ANY PRECIP
ALONG THE FRONT SHOULD REMAIN WELL TO OUR EAST.

A STRONG FRONT WILL FOLLOW THIS SYSTEM THROUGH THE CWA THURSDAY
NIGHT BRINGING COOLER CONDITIONS TO THE AREA ONCE AGAIN. HIGHS ON
FRIDAY SHOULD BE BACK CLOSER TO CLIMO. THE MODELS DIFFER ON WHAT TO
DO WITH THE WEEKEND AS THE GFS BRINGS A REINFORCING FRONT INTO THE
AREA FRIDAY NIGHT. THE ECMWF SHUNTS MOST OF THIS SECONDARY SURGE OFF
TO THE EAST AND PRESENT A RETURN OF SOUTH WINDS BY THE AFTERNOON
HOURS. GIVEN THE STRONG WESTERLIES AND ANTICIPATED LEE CYCLOGENESIS
I SIDED WITH THE ECMWF AND BEGAN A WARMING TREND ON SATURDAY.

JOHNSON

&&

.FIRE WEATHER...
RED FLAG WARNING CONDITIONS FOR AREAS ALONG...WEST...AND NORTH OF AN
OZONA...SAN ANGELO...CROSS PLAINS LINE TODAY. A DRY LINE MOVES EAST
AND HANGS UP ALONG A BROWNWOOD TO JUNCTION LINE THIS AFTERNOON...
BRINGING IN VERY DRY AIR. RELATIVE HUMIDITY VALUES FALL INTO THE 10
TO 15 PERCENT RANGE TO THE WEST AND NORTH OF DRYLINE. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND OVERNIGHT ALONG
THE EAST OF THE DRYLINE...WITH LIGHTNING INDUCED FIRES POSSIBLE.

WIND SPEEDS ARE PROBLEMATIC THIS AFTERNOON...WITH MODELS INDICATING
20 FOOT WINDS AROUND 20 MPH OVER WESTERN COUNTIES...AND 13 TO 15 MPH
AS YOU REACH EASTERN SECTIONS OF THE RED FLAG WARNING
AREA...INCLUDING SAN ANGELO AND ABILENE. I DID BOOST WINDS ABOUT 5
MPH...AS A 45-50 WIND 700MB WIND MAX MOVES NORTHEAST ACROSS THE
CONCHO VALLEY AND BIG COUNTRY THIS AFTERNOON...AND WINDS PARTIALLY
MIXING DOWN. WARM TEMPERATURES IN THE UPPER 80S TO NEAR 90S AND
EXTREMELY DRY FUELS...WILL OTHERWISE BRING CONDITIONS NEAR CRITICAL
LEVELS ACROSS THE REST OF WEST CENTRAL TEXAS.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY
AND THURSDAY.

04

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 88  50  76  47  81 /  10  10   0   0   0
SAN ANGELO 	 90  49  80  43  86 /  10  10   0   0   0
JUNCTION 	 94  51  81  44  85 /  20  20   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: CALLAHAN...COKE...CROCKETT...
FISHER...HASKELL...IRION...JONES...NOLAN...RUNNELS...
SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN.

WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: FISHER...HASKELL...JONES...NOLAN...
STERLING.

&&

25/04
Hazardous weather outlook, Apr 9, 11:11 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1111 PM CDT SAT APR 9 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-110415-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
1111 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER WESTERN
PORTIONS OF THE BIG COUNTRY AND NORTHERN CONCHO VALLEY OVERNIGHT.
THE MAIN THREAT FROM ANY STORMS THAT DEVELOP WILL BE STRONG
DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY ACROSS
MUCH OF WEST CENTRAL TEXAS DUE TO A COMBINATION OF VERY DRY
AIR...WARM TEMPERATURES...GUSTY WINDS AND DRY FUELS. A WIND
ADVISORY MAY BE NEEDED FOR PORTIONS OF THE BIG COUNTRY.

THUNDERSTORMS MAY DEVELOP OVER THE NORTHWEST HILL COUNTRY LATE
SUNDAY AFTERNOON AND EVENING AS A PACIFIC FRONT MOVES ACROSS THE
AREA. A FEW STORMS COULD PRODUCE STRONG DOWNBURST WINDS AND LARGE
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.